Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 129, NWS Jackson, KY

September 2, 2014Bell County, Harlan County, Leslie County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Sep 2, 2014, 6:59 PM EDT for Bell County, Harlan County, Leslie County, Kentucky. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2014, 6:59 PM EDT (22:59 UTC)
Expired
Sep 2, 2014, 7:45 PM EDT
In force
46 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bell County, KY, Harlan County, KY, Leslie County, KY

The radar

The Knoxville radar (KMRX), 77 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
234 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
525 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

579 
WUUS53 KJKL 022259
SVRJKL
KYC013-095-131-022345-
/O.NEW.KJKL.SV.W.0129.140902T2259Z-140902T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
659 PM EDT TUE SEP 2 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BELL COUNTY IN SOUTHEAST KENTUCKY...
  HARLAN COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHERN LESLIE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 745 PM EDT

* AT 654 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ARJAY...AND
  MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CALLAWAY AND BALKAN AROUND 705 PM EDT.
  BLACKMONT AND STONY FORK JUNCTION AROUND 710 PM EDT.
  MOLUS AND INSULL AROUND 715 PM EDT.
  COLDIRON AND LAYMAN AROUND 720 PM EDT.
  SOUTH WALLINS AND KENTENIA AROUND 725 PM EDT.
  WHITE STAR AND FRESH MEADOWS AROUND 730 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE STONY FORK AND CREECH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3661 8375 3690 8360 3693 8356 3694 8351
      3704 8325 3704 8318 3703 8319 3700 8313
      3695 8315 3698 8302 3702 8294 3695 8285
      3693 8285 3686 8294 3685 8307 3674 8314
      3670 8333 3666 8342 3666 8353 3658 8369
TIME...MOT...LOC 2259Z 266DEG 20KT 3680 8360

HAIL...1.00IN
WIND...60MPH

$$

GREIF
2 follow-up statements
080 
WWUS53 KJKL 022326
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
726 PM EDT TUE SEP 2 2014

KYC013-022335-
/O.CAN.KJKL.SV.W.0129.000000T0000Z-140902T2345Z/
BELL KY-
726 PM EDT TUE SEP 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BELL COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3675 8347 3693 8348 3704 8325 3704 8318
      3702 8318 3700 8313 3697 8315 3695 8315
      3698 8302 3702 8294 3695 8285 3693 8285
      3686 8294 3685 8307 3674 8314 3670 8333
TIME...MOT...LOC 2325Z 266DEG 20KT 3680 8342

$$

KYC095-131-022345-
/O.CON.KJKL.SV.W.0129.000000T0000Z-140902T2345Z/
LESLIE KY-HARLAN KY-
726 PM EDT TUE SEP 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARLAN AND
SOUTHEASTERN LESLIE COUNTIES UNTIL 745 PM EDT...

AT 722 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLDIRON...AND
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOW AND TWILA AROUND 730 PM EDT.
  TEETERSVILLE AND ELCOMB AROUND 735 PM EDT.
  GRAYS KNOB AND COBURN AROUND 740 PM EDT.
  FARMERS MILL AND CHEVROLET AROUND 745 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3675 8347 3693 8348 3704 8325 3704 8318
      3702 8318 3700 8313 3697 8315 3695 8315
      3698 8302 3702 8294 3695 8285 3693 8285
      3686 8294 3685 8307 3674 8314 3670 8333
TIME...MOT...LOC 2325Z 266DEG 20KT 3680 8342

HAIL...0.75IN
WIND...60MPH

$$

JMW
150 
WWUS53 KJKL 022344
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
744 PM EDT TUE SEP 2 2014

KYC095-131-022354-
/O.EXP.KJKL.SV.W.0129.000000T0000Z-140902T2345Z/
LESLIE KY-HARLAN KY-
744 PM EDT TUE SEP 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR HARLAN AND SOUTHEASTERN LESLIE
COUNTIES WILL EXPIRE AT 745 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN JACKSON KY.

LAT...LON 3675 8347 3693 8348 3704 8325 3704 8318
      3702 8318 3700 8313 3697 8315 3695 8315
      3698 8302 3702 8294 3695 8285 3693 8285
      3686 8294 3685 8307 3674 8314 3670 8333
TIME...MOT...LOC 2344Z 266DEG 20KT 3680 8329

$$

JMW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 3:45 PM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, Sep 2, 3:45 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
345 PM EDT TUE SEP 2 2014

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 343 PM EDT TUE SEP 2 2014

A LINE OF THUNDERSTORMS WITH HEAVY RAINS HAS FORMED ALONG AN OLD
OUTFLOW BOUNDARY ACROSS THE MID SECTION OF EASTERN KENTUCKY. SOME OF
THE STORMS HAVE BECOME NEAR SEVERE AND EXPECT SOME SEVERE STORM
WARNINGS TO BE ISSUED DURING THE NEXT FEW HOURS. THE MAIN THREAT
WILL BE WIND GUSTS. ANOTHER CONCERN IS THAT WITH UNIDIRECTIONAL FLOW
AND HIGH PRECIPITABLE WATER...FLOODING CONCERNS WILL BE A REAL ISSUE
THIS AFTERNOON AND EVENING...MAINLY IN THE SOUTHERN HALF OF EASTERN
KENTUCKY AND ESPECIALLY ALONG THE OLD OUTFLOW BOUNDARY. EXPECT THE
FRONT TO PUSH THE PRECIPITATION SOUTH OF THE AREA BY WEDNESDAY
MORNING. IN GENERAL...THE HRRR AND RAP HAVE NOT BEEN DOING TOO WELL
WITH THIS SYSTEM SO FAR. WEDNESDAY FIGURES TO BE A LITTLE MORE
COMFORTABLE AS THE HUMIDITY WILL BE A LITTLE LOWER.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 301 PM EDT TUE SEP 2 2014

THE MODELS BEGIN THE EXTENDED PERIOD IN PRETTY GOOD AGREEMENT ONCE
AGAIN...WITH A RIDGE OF HIGH PRESSURE...BOTH ALOFT AND AT THE
SURFACE...CENTERED OVER THE EASTERN GULF OF MEXICO...ALONG WITH A
WELL DEFINED TROUGH OF LOW PRESSURE ALOFT TAKING SHAPE OVER THE
NORTHERN PLAINS. THE MODELS HAVE THE RIDGE STEADILY BREAKING DOWN
TO BEGIN THE PERIOD...WITH SHOWERS AND STORMS POPPING UP BENEATH IT
ACROSS THE TENNESSEE VALLEY DOWN TO THE GULF AND ACROSS PORTIONS OF
THE SOUTHEASTERN CONUS. AS THE TROUGH EVOLVES AND STRENGTHENS...IT
WILL EJECT OUT OF THE PLAINS WEDNESDAY AND THURSDAY...AND PUSH
ACROSS THE GREAT LAKES AND OHIO VALLEY REGIONS. THE COLD FRONT
TRAILING FROM THIS UPPER LOW WILL END UP BEING OUR WEATHER MAKER FOR
THE UPCOMING WEEKEND. THE FRONT IS EXPECTED TO INTERACT WITH
MOISTURE COMING OFF THE GULF OF MEXICO ON SOUTHWESTERLY WINDS. THE
FRONT WILL HAVE A DIFFICULT TIME MOVING EASTWARD...HOWEVER...AS THE
RIDGE DIGS IN A BIT JUST OFF THE SOUTHEAST COAST AND FLOW ALOFT
BECOMES MORE ZONAL. THERE WILL BE A GOOD CHANCE OF RAIN FRIDAY
MORNING THROUGH SUNDAY MORNING...AS LIFT AND MOISTURE ALONG THE
SLUGGISH FRONT SET OFF REPEATED ROUNDS OF SHOWERS AND STORMS. THE
RAIN SHOULD FINALLY MOVE OUT OF THE AREA SUNDAY EVENING...AS THE
FRONT FINALLY MOVES OUT OF THE AREA.

TEMPERATURES TO BEGIN THE PERIOD LOOK TO BE ABOVE NORMAL...WITH
HIGHS TOPPING OUT AROUND IN THE MID TO UPPER 80S THURSDAY AND
FRIDAY. ONCE THE FRONT STALLS ACROSS THE AREA AND PRECIPITATION
BECOMES MORE WIDESPREAD...TEMPERATURES WILL LIKELY MAX OUT BELOW
NORMAL VALUES SATURDAY THROUGH MONDAY. THE POSITIONING OF THE FRONT
OVER THE WEEKEND WILL ALLOW FOR SOME COOLER AND DRIER AIR TO FILTER
INTO THE AREA. HIGHS ON SATURDAY SHOULD BE JUST BELOW NORMAL...AS
THE BULK OF COOL AIR SHOULD STILL BE TRAPPED NORTH OF THE OHIO
RIVER. ON SUNDAY...HOWEVER...ONCE WINDS HAVE SHIFTED TO THE
NORTH...TEMPERATURES WILL BE QUITE COOL...WITH READINGS PEAKING IN
THE MID TO UPPER 70S FOR MOST LOCATIONS. THE NORTHERLY FLOW WILL
ONLY ALLOW FOR A SMALL WARM UP ON MONDAY...AS HIGHS THAT DAY WILL
LIKELY ONLY TOP OUT IN THE UPPER 70S AND LOWER 80S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 156 PM EDT TUE SEP 2 2014

EASTERN KENTUCKY IS PRIMED FOR THUNDERSTORMS AS MOIST AND UNSTABLE
CONDITIONS ARE PREVALENT ACROSS THE AREA. THERE IS AN OLD OUTFLOW
BOUNDARY BISECTING THE AREA WHICH WE ARE WATCHING AS A FOCAL POINT
FOR CONVECTIVE INITIATION AND THERE IS ALSO A FRONT WHICH IS MOVING
TOWARD THE AREA FROM THE NORTHWEST WITH LOTS OF PREFRONTAL CONVECTION
OUT AHEAD OF IT. MAINLY VFR CONDITIONS ARE EXPECTED AT THE TAF SITES
THIS AFTERNOON AND EVENING EXCEPT FOR IN THE VICINITY OF THE
THUNDERSTORMS AND RAIN SHOWERS. PUT SOME TEMPO CONDITIONS IN THE TAF
AS THE BEST ESTIMATE AS TO WHEN THUNDERSTORMS ARE MOST LIKELY AFFECT
THEM. EXPECT SOME VLIFR TO FORM AT THE TAF STATIONS AS WELL AS THE
VALLEYS LATER THIS EVENING AS THE CONVECTION MOVES OFF TO THE SOUTH
AND EAST.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...JJ
LONG TERM...AR
AVIATION...JJ
Hazardous weather outlook, Sep 2, 3:52 PM EDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
352 PM EDT TUE SEP 2 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-031100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
352 PM EDT TUE SEP 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING. SOME OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS
THE MAIN THREAT. STORMS MAY ALSO CONTAIN LOCALLY HEAVY RAINFALL AND
PRODUCE LOCALIZED HIGH WATER WITH CREEKS...DITCHES AND LOW WATER
CROSSING RUNNING FULL.

DENSE FOG IS POSSIBLE TONIGHT...REDUCING VISIBILITIES TO AROUND A
QUARTER OF A MILE OR LESS AT TIMES...ESPECIALLY IN VALLEYS AND ANY AREAS
THAT RECEIVE RAINFALL THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM FRIDAY THROUGH
SUNDAY...MAINLY DURING EACH AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY ANY WIND DAMAGE...WIND SPEED...OR HEAVY
RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON.

KAS/HAL/JJ

In the hours before

Local storm report, Sep 2, 6:02 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
602 PM EDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND GST     WHITLEY CITY            36.72N 84.48W
09/02/2014  M45.20 MPH       MCCREARY           KY   MESONET

            KENTUCKY MESONET RECORDED A 45.2 MPH WIND GUST IN WHITLEY
            CITY.

&&

RAY
Local storm report, Sep 2, 6:05 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
605 PM EDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     WHITLEY CITY            36.72N 84.48W
09/02/2014                   MCCREARY           KY   TRAINED SPOTTER

            STORM SPOTTER REPORTED ROOF AND GUTTER DAMAGE TO THE VFW
            HALL IN WHITLEY CITY ON MAIN STREET.

&&

RAY
Special weather statement, Sep 2, 6:12 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
612 PM EDT TUE SEP 2 2014

KYZ080-086>088-113>118-120-022315-
LAUREL-KNOTT-KNOX-LESLIE-LETCHER-OWSLEY-PERRY-PIKE-BELL-CLAY-HARLAN-
612 PM EDT TUE SEP 2 2014

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 715 PM EDT TUESDAY EVENING...

   SOUTHWESTERN KNOTT...
   NORTHERN KNOX...
   LESLIE...
   LETCHER...
   EXTREME SOUTHEASTERN OWSLEY...
   SOUTHERN PERRY...
   EXTREME SOUTHWESTERN PIKE...
   NORTHEASTERN BELL...
   CLAY...
   NORTHERN HARLAN AND
   SOUTHERN LAUREL.

AT 612 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM TOULOUSE TO SCALF...OR ALONG A LINE EXTENDING
FROM HYDEN TO 11 MILES NORTHEAST OF BARBOURVILLE...MOVING EAST AT 30
MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WOOTON AROUND
620 PM EDT...DIABLOCK AROUND 625 PM EDT...WARBRANCH AROUND 630 PM
EDT...VIPER AROUND 635 PM EDT...VICCO AROUND 640 PM EDT...

RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

&&

LAT...LON 3701 8428 3727 8375 3721 8254 3711 8272
      3704 8272 3697 8286 3693 8285 3688 8288
      3684 8301 3685 8307 3678 8312
TIME...MOT...LOC 2212Z 276DEG 27KT 3723 8330 3693 8367

JMW
Local storm report, Sep 2, 6:16 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
616 PM EDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     TSTM WND DMG     6 W CORBIN              36.94N 84.22W
09/02/2014                   WHITLEY            KY   LAW ENFORCEMENT

            TREE DOWN...PARTIALLY BLOCKING HIGHWAY 511.

&&

JVOGTMIL
Local storm report, Sep 2, 6:33 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
633 PM EDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     JACKSON                 37.56N 83.38W
09/02/2014                   BREATHITT          KY   PUBLIC

            POWER LINES DOWN NEAR PIZZA HUT. REPORT FROM FACEBOOK.

&&

JVOGTMIL
Special weather statement, Sep 2, 6:48 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
648 PM EDT TUE SEP 2 2014

KYZ044-051-052-022315-
ROWAN-BATH-FLEMING-
648 PM EDT TUE SEP 2 2014

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 715 PM EDT TUESDAY EVENING...

   ROWAN...
   NORTHERN BATH AND
   FLEMING.

AT 648 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR
POPLAR PLAINS...OR NEAR FLEMINGSBURG...MOVING EAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GODDARD AROUND
655 PM EDT...MUSES MILLS AROUND 700 PM EDT...HILDA AROUND 705 PM
EDT...BLUESTONE AROUND 710 PM EDT...WALTZ AROUND 715 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

&&

LAT...LON 3849 8358 3843 8357 3839 8345 3839 8340
      3832 8333 3823 8330 3819 8325 3812 8325
      3809 8330 3816 8396 3820 8398 3831 8384
      3836 8388 3835 8391 3845 8399 3849 8394
      3846 8386 3850 8374
TIME...MOT...LOC 2248Z 278DEG 25KT 3839 8365

JMW

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 3:06 PM EDTSpecial Weather StatementJKLJohnson, Magoffin, Martin24 min
Sep 2, 3:34 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Johnson, Magoffin, Martin, Pike3 hr
Sep 2, 3:37 PM EDTSevere Thunderstorm WarningJKLFloyd, Martin, Pike38 min
Sep 2, 3:44 PM EDTSpecial Weather StatementJKLLee46 min
Sep 2, 3:46 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Owsley44 min
Sep 2, 3:50 PM EDTSpecial Weather StatementJKLFloyd25 min
Sep 2, 3:51 PM EDTAreal Flood AdvisoryJKLBreathitt2 hr
Sep 2, 4:06 PM EDTSevere Thunderstorm WarningJKLPike24 min
Sep 2, 4:13 PM EDTSpecial Weather StatementJKLPike47 min
Sep 2, 4:20 PM EDTSevere Thunderstorm WarningJKLPike40 min
Sep 2, 4:29 PM EDTSpecial Weather StatementJKLMenifee, Montgomery, Powell61 min
Sep 2, 4:49 PM EDTAreal Flood AdvisoryJKLBath, Estill, Menifee, Montgomery, Morgan, Powell and 2 more4 hr
Sep 2, 4:49 PM EDTSpecial Weather StatementJKLLaurel, Pulaski, Rockcastle, Wayne56 min
Sep 2, 4:54 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Menifee, Powell, Wolfe51 min
Sep 2, 4:55 PM EDTSpecial Weather StatementJKLEstill, Jackson, Lee, Rockcastle, Wolfe65 min
Sep 2, 4:57 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne, Whitley48 min
Sep 2, 5:04 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Owsley, Rockcastle56 min
Sep 2, 5:20 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Owsley, Rockcastle40 min
Sep 2, 5:29 PM EDTSpecial Weather StatementJKLElliott, Menifee, Morgan61 min
Sep 2, 5:39 PM EDTSpecial Weather StatementJKLBell, Knox, McCreary, Whitley66 min
Sep 2, 5:40 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Wayne, Whitley50 min
Sep 2, 5:47 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Lee, Owsley, Perry, Wolfe43 min
Sep 2, 5:48 PM EDTSpecial Weather StatementJKLBreathitt, Magoffin, Owsley, Perry57 min
Sep 2, 5:50 PM EDTAreal Flood AdvisoryJKLLaurel, McCreary, Pulaski2 hr
Sep 2, 5:54 PM EDTSpecial Weather StatementJKLFloyd, Knott, Pike66 min
Sep 2, 6:06 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Knox, Laurel, Whitley54 min
Sep 2, 6:07 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Magoffin, Perry, Pike53 min
Sep 2, 6:12 PM EDTSpecial Weather StatementJKLClay, Harlan, Leslie, Letcher, Perry63 min
Sep 2, 6:15 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Magoffin4 hr
Sep 2, 6:48 PM EDTSpecial Weather StatementJKLBath, Fleming, Rowan27 min
Sep 2, 6:51 PM EDTSevere Thunderstorm WarningJKLLetcher, Perry39 min
Sep 2, 7:13 PM EDTSpecial Weather StatementJKLBath, Fleming, Montgomery, Rowan47 min
Sep 2, 7:19 PM EDTAreal Flood AdvisoryJKLBell, Floyd, Harlan, Knott, Leslie, Letcher and 2 more3 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.